MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS ALLPOLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS ALLPOLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5535A311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon ps fem component cemented; cat#5515-f-402; lot# e4a3ld.Triathlon sym patella s29x8mm; cat#5550l298; lot# ljm101.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: "as noted on the 4yr visit of the follow-up questionnaire (collected over the phone), the subject answered no to her satisfaction with the results of the knee replacement.The subject commented "overall not satisfied with the results" and "reiki helps, but it isn't covered through insurance.Mobility is fine, but it just hurts." when asked about pain, the subject stated "tenderness, achiness on the left side of the knee." the subject has not had surgery on the knee since the last study visit/contact.All visits completed were conducted remotely, thus there are no radiographs to provide or physical exam notes available.".
 
Event or Problem Description
Update 24/june/2025 wg: as reported via per form: subject for the study completed their 5yr visit in the doctor's office on (b)(6) 2025.Per the completed follow-up questionnaire, the subject said yes to having pain in their study knee."continual stinging pain, random and not exacerbated by anything, sometimes weather changes can affect".The subject said no to not being satisfied with their knee replacement and stated "does not feel as its stable".X-rays and visit note provided.Clinical confirmed that no further information will be released by the study site.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a cemented right triathlon total knee arthroplasty with a polyethylene tibial component since i was able to view x-rays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of a generalized assessment of "dissatisfaction" after a total knee arthroplasty are multifactorial and can be related to surgical technique in the way the implant is secured, positioned and aligned.Occult instability can also be a cause as well as other issues such as impingement or even occult infection or loosening.Patient factors including lifestyle, activity level and bmi must also be considered as well as unrealistic patient expectations.In this particular case the x-rays provided appear satisfactory and the patient's complaints are somewhat vague and non-specific.The physical examination was unremarkable.With the information provided i would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the patient reported pain.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a cemented right triathlon total knee arthroplasty with a polyethylene tibial component since i was able to view x-rays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of a generalized assessment of "dissatisfaction" after a total knee arthroplasty are multifactorial and can be related to surgical technique in the way the implant is secured, positioned and aligned.Occult instability can also be a cause as well as other issues such as impingement or even occult infection or loosening.Patient factors including lifestyle, activity level and bmi must also be considered as well as unrealistic patient expectations.In this particular case the x-rays provided appear satisfactory and the patient's complaints are somewhat vague and non-specific.The physical examination was unremarkable.With the information provided i would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON #3 PS ALLPOLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key21253542
Report Number0002249697-2025-00126
Device Sequence Number12781199
Product Code MBH
UDI-Device Identifier07613327043532
UDI-Public07613327043532
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number5535A311
Device Lot Number456507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite